Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 40, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 21, 2012, 4:11 PM MDT for Guadalupe County, New Mexico. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2012, 4:11 PM MDT (22:11 UTC)
- Expired
- May 21, 2012, 4:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 96 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 2:24 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
962 WUUS55 KABQ 212211 RRA SVRABQ NMC019-212315- /O.NEW.KABQ.SV.W.0040.120521T2211Z-120521T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 411 PM MDT MON MAY 21 2012 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 515 PM MDT * AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF PUERTO DE LUNA...OR ABOUT 16 MILES SOUTHWEST OF SANTA ROSA...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL GUADALUPE COUNTY...PORTIONS OF STATE ROAD 91 PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS AND LARGE HAIL CAN SPREAD QUICKLY ACROSS OPEN RANGELAND. && LAT...LON 3502 10447 3463 10447 3466 10490 3482 10490 TIME...MOT...LOC 2211Z 251DEG 21KT 3475 10481 $$ KJ
1 follow-up statement
537 WWUS55 KABQ 212245 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 445 PM MDT MON MAY 21 2012 NMC019-212254- /O.CAN.KABQ.SV.W.0040.000000T0000Z-120521T2315Z/ GUADALUPE- 445 PM MDT MON MAY 21 2012 ...SEVERE THUNDERSTORM WARNING CANCELLED FOR CENTRAL GUADALUPE COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR NORTHEASTERN NEW MEXICO. LAT...LON 3502 10447 3463 10447 3466 10490 3482 10490 TIME...MOT...LOC 2244Z 251DEG 21KT 3481 10459 $$ 43
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:20 PM MDT, 51 minutes earlier.
Area forecast discussion, May 21, 3:20 PM MDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MDT MON MAY 21 2012 .DISCUSSION... CURRENTLY...SEVERE THUNDERSTORM WATCH 287 JUST HIT THE WIRE COVERING NORTHEAST AND EAST CENTRAL NEW MEXICO FROM THE SANGRE DE CRISTOS...GUADALUPE COUNTY...AND DE BACA COUNTY EAST TO THE TEXAS BORDER TIL 10 PM MDT. CHIEF THREAT WILL BE LARGE HAIL AND DAMAGING WINDS THROUGH MID EVENING. ACTIVE CONVECTION UNDERWAY HAS ALREADY DROPPED QUARTER SIZE HAIL IN LINCOLN COUNTY...WITH NICKELS IN COLFAX AS CONVECTION DEVELOPS IN ERNEST THIS AFTERNOON. ALOFT...RIDGE CORE CENTERED OVER CHIHUAHUA AND OUT OVER THE TROPICAL EAST PACIFIC DEFLECTING STRONG JET FLOW SLAMMING INTO THE NORTHERN CALIFORNIA AND OREGON COASTS UP AND OVER TO DEEP BROAD TROUGH OVER THE EASTERN U.S. MODELS...IN REASONABLE AGREEMENT INTO EARLY NEXT WORK WEEK. FAST FLOW ROARING OVER THE NORTHWEST WILL PENETRATE TO THE FOUR CORNERS BY EARLY WEDNESDAY MORNING WITH A PARADE OF UPSTREAM PULSES OF ENERGY DEEPENING AND STRENGTHENING THE TROUGH. TROUGH BASE WILL ROUND OUT OVER THE SOUTHWESTERN U.S. BY MIDWEEK BUT FLOW ALOFT WILL REMAIN VERY STRONG. ENERGY WORKING OUT OF THE QUEEN CHARLOTTE ISLANDS OFF THE CANADIAN COAST WILL PLUNGE SOUTH AND EAST TO CENTRAL OREGON LATE THURSDAY AND SOUTHERN NEVADA BY FRIDAY...BACKING FLOW ALOFT OVER NEW MEXICO SOLIDLY TO SOUTHWESTERLY AND REMAINING FAST AS THE WORK WEEK WINDS UP. CLOSED LOW WILL BEGIN EASTWARD DRIFT TO THE SALT LAKE AREA SATURDAY AND LIFT OUT TO THE NORTHERN PLAINS ON SUNDAY. CIRCULATION REMAINING TIGHT ENOUGH TO MAINTAIN CONTINUED SOUTHWEST FLOW OVER NEW MEXICO INTO MONDAY WITH FLOWS VEERING TO ZONAL AND STARTING TO EASE UP AS RIDGE CORE BUILDS OVER NORTHWESTERN NEW MEXICO TO START THE FOLLOWING WORK WEEK. FOR TONIGHT...CONVECTION CONTINUING WELL INTO THE EVENING FOR THE NORTHEAST AND EAST...WITH SOME STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS BEFORE THINGS CALM DOWN BY LATE EVENING...AND SOME LINGERING STORMS POSSIBLE AFTER MIDNIGHT. SOUTH TO SOUTHWEST WINDS WILL REMAIN BREEZY WELL PAST MIDNIGHT OVER THE EASTERN PLAINS NEAR THE TEXAS AND OKLAHOMA PANHANDLES. FOR TUESDAY...DEEPENING SURFACE TROUGH FROM EASTERN COLORADO INTO EASTERN NEW MEXICO WILL PUT TIGHT SURFACE PRESSURE GRADIENT ACROSS THE EASTERN HALF OF THE STATE...WITH COPIOUS MOMENTUM ALOFT BUILDING IN FROM THE WEST. WILL UPGRADE FIRE WEATHER WATCH TO WARNING FOR THE NORTHWEST PLATEAU AND HIGHLANDS...AND THE NORTHEAST HIGHLANDS AND CENTRAL MOUNTAIN CHAIN WITH LOW HUMIDITIES AND WIDESPREAD BREEZY TO WINDY CONDITIONS. LOW LEVEL CONVERGENCE AND BEST DYNAMICS GOOD ENOUGH FOR SOME THUNDERSTORM COVERAGE EAST OF A RATON TO RUIDOSO LINE TUESDAY AFTERNOON...BUT SEVERE WEATHER IS NOT EXPECTED THIS ROUND. TUESDAY TEMPERATURES WILL RUN WELL ABOVE NORMAL...ESPECIALLY OVER THE EAST WHERE UPPER 90S HIGH TEMPS WILL BE COMMON. FOR WEDNESDAY...SURFACE TROUGH DEEPENING RAPIDLY INTO CYCLONE OVER WESTERN KANSAS...WITH CIRCULATION REMAINING TIGHT AND GUSTY OVER EASTERN NEW MEXICO WITH INTENSIFYING WINDS ALOFT OVER THE REMAINDER OF THE STATE AS THE BROAD TROUGH OVER THE WESTERN U.S. ROUNDS OUT. CONTINUED BAKING HEAT OUT EAST AND SOUTH...WITH THE CENTURY MARK WITHIN REACH IN SPOTS SOUTH OF INTERSTATE 40 OVER THE EASTERN PLAINS. HUMIDITIES WILL BE RIDICULOUSLY LOW WITH WARNING LEVEL WIND SPEEDS ALREADY IN THE FORECAST FOR WESTERN AND CENTRAL SECTIONS OF THE STATE...WITH SPEEDS CLOSE IN THE EAST. WILL LOOK FOR A HIGH WIND WATCH GOING OUT FOR THESE SPOTS IN THE NEXT 12 HOURS. AREA WIDE FIRE WEATHER WATCH WILL GO UP TO A RED FLAG WARNING THIS AFTERNOON AS WEDNESDAY FIRE WEATHER CONDITIONS WILL PEG THE METER IN DANGER THROUGH WEDNESDAY EVENING. FOR THURSDAY...MODEST EASING OF WIND SPEEDS ALOFT WILL PROVIDE ASSOCIATED MODEST IMPACT ON SURFACE WIND SPEEDS AS ANOTHER WINDY DAY TAKES SHAPE WITH VERY DRY CONDITIONS CONTINUING...AND ANOTHER DAY OF FIRE WEATHER ISSUES WILL DOMINATE ALL BUT THE NORTHERN TIER OF THE STATE. TEMPERATURE TRENDS WILL LEVEL OFF TO BRING THE EASTERN PLAINS IN UNDER THE CENTURY MARK. OUTLOOK...FRIDAY THROUGH WEEKEND...BIG BUBBLE CLOSED LOW MOVING TO SOUTHERN NEVADA ON FRIDAY AND WOBBLING INTO THE CENTRAL ROCKIES THROUGH THE WEEKEND. PATTERN WILL INTENSIFY DRY LINE CONVERGENCE OVER THE EASTERN PLAINS BY SATURDAY...WITH A MEMORIAL DAY WEEKEND OF STRONG STORMS POSSIBLE THROUGH THE WEEKEND. FIRE WEATHER DANGER WILL REMAIN...ESPECIALLY FRIDAY AND SATURDAY AFTERNOONS. TEMPERATURES COOLING BACK TOWARD NORMAL THROUGH THE WEEKEND AS LOWER HEIGHTS MOVE INTO NEW MEXICO IN ASSOCIATION WITH EASTBOUND MAJOR SYSTEM PASSING TO THE NORTH OF THE STATE. SHY && .AVIATION... SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS TO BE MOST IMMEDIATE CONCERN INTO THE EVE MAINLY FROM EAST SLOPES OF CENTRAL MT CHAIN EAST ACROSS THE EASTERN PLAINS. SEVERE STORM POTENTIAL WILL INCLUDE LARGE HAIL AND WIND GUSTS BETWEEN 45 AND NEARLY 60 KTS. BEST SEVERE STORM CHANCES ACROSS MAINLY NORTH OF A LINE FROM PORTALES TO CLINES CORNERS. STORMS WILL ALSO CREATE MVFR PLUS BRIEFLY AND MORE LOCALLY IFR CIGS ALONG WITH SOME MT OBSCURATION. SEVERE THREAT SHOULD DIMINISH SOMEWHAT AFTER 05Z OR 06Z...BUT A FEW STORMS MAY WELL LINGER INTO THE PREDAWN HOURS. ISOLATED HIGH BASED SHOWERS AND STORMS NOT OUT OF THE QUESTION THROUGH 05Z BETWEEN THE RIO GRANDE VALLEY AND CONTINENTAL DIVIDE. SOME PATCHY LOW CIGS IN MVFR AND LOCALLY IFR RANGE ARE POSSIBLE BETWEEN ROUGHLY 07Z AND 16Z ACROSS PORTIONS OF THE EASTERN PLAINS AND PERHAPS THE EAST SLOPES OF SANDIA MTS DOWN TO EAST SLOPES SACRAMENTOS. VFR CONDITIONS RETURN ALL AREAS TOWARD NOON AND THE AFTN TUE. ISOLATED STORMS MAY RE FIRE BY EARLY OR MID AFTN TUE...BUT MAINLY CONFINED TO AREAS EAST OF A LINE FROM RATON TO RUIDOSO. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 43 && .FIRE WEATHER... THUNDERSTORMS TO BE SCATTERED ACROSS EAST SLOPES OF CENTRAL MTN CHAIN EAST ACROSS EASTERN PLAINS LATE THIS AFTN THROUGH AT LEAST THE EARLY PREDAWN HOURS...BUT A FEW OF THESE WILL BE STRONG TO SEVERE THROUGH OT TIL THE MIDNIGHT HOUR. THESE WILL FEATURE SIGNIFICANT NUMBER OF LIGHTNING STRIKES...LARGE HAIL AND WIND GUSTS BETWEEN 45 AND 65 MPH...BUT STORMS THIS AREA SHOULD BE MORE WET THAN DRY. STILL SOME DRY LIGHTNING POSSIBLE JUST OUTSIDE THE RAIN CORES. LOW LEVEL MOISTURE HAS LARGELY BEEN MIXED OUT FROM RIO GRANDE WEST TO THE DIVIDE...BUT JUST ENOUGH MAY REMAIN HERE TO GENERATE ISOLATED AND RELATIVELY SHORT LIVED DRY STORMS THROUGH 10 OR 11 PM MDT. THESE WILL HAVE A FEW LIGHTNING STRIKES AND WIND GUSTS BETWEEN 30 AND 45 MPH. OVERNIGHT RH RECOVERIES TONIGHT WILL BE POOR OR VERY LOCALLY FAIR FROM THE CONT DVD TO THE ARIZONA BORDER. SOME LOW LEVEL MOISTURE MAY TRY TO OOZE BACK INTO THE RIO GRANDE VALLEY TONIGHT...BUT LESS SO AND MORE SHALLOW THAN SUNDAY NIGHT. TUE SHOULD BE A DRIER DAY WITH INCREASING WINDS. MIN RH VALUES WILL FALL TO 12 PERCENT OR LOWER TUE AFTERNOON NEARLY EVERYWHERE AS THE LOW LEVEL MOISTURE IS USHERED EASTWARD...WITH ANY SHOWERS AND STORMS THAT MANAGE TO ERUPT RELEGATED TO AREAS MAINLY EAST OF A RATON TO RUIDOSO LINE. THESE WILL BE A WET DRY MIX...BUT TRENDING A LITTLE MORE DRY THAN WET. WITH THE WESTERN MOUNTAINS AND EAST SLOPES OF THE CENTRAL MOUNTAIN STILL INDICATED TO HAVE CRITICAL FIRE WX POTENTIAL...WILL UPGRADE WATCH TO A WARNING FOR THIS REGION. AFTER A WARMER THAN NORMAL TUE NIGHT WITH POOR RH RECOVERIES FORECAST ACROSS MOST ALL OF NORTH AND CENTRAL NEW MEXICO...CRITICAL FIRE WEATHER CONDITIONS STILL LIKELY TO BE WIDESPREAD MOST OF DAY AND EVE WEDNESDAY SO EARLIER ISSUED WATCH TO BE UPGRADED TO WARNING WITH THIS PACKAGE. HIGH HAINES...MIN RH VALUES BETWEEN 5 AND 10 PERCENT...AND HIGH TEMPERATURES WELL ABOVE AVERAGE ARE EXPECTED. MIXING HEIGHTS TO BETWEEN 450 AND 600 MB AND A DEEPENING SURFACE LOW WILL ALLOW FOR STRONG WESTERLY WINDS TO DEVELOP...WITH GUSTS BETWEEN 45 AND 60 MPH A PRETTY GOOD BET. THIS MAY WELL BE A NEARLY 12 HOUR PERIOD OF CRITICAL CONDITIONS...ESPECIALLY ALONG THE INTERSTATE 40 CORRIDOR. MUCH MORE LOCALIZED CRITICAL CONDITIONS COULD PERSIST EVEN PAST THE EVE HOURS WED. ON THU THERE MAY BE A SLIGHT INCREASE IN LOW LEVEL MOISTURE OVER THE NORTH...SO THAT CRITICAL CONDITIONS WILL BE FOCUSED ALONG AND SOUTH OF A GRANTS TO CLAYTON LINE. TEMPERATURES WILL ALSO BEGIN TO FALL TO NEAR AVERAGE OR BELOW IN THE NORTHWEST QUARTER OR THIRD. CHANCES FOR A FEW SHOWERS AND STORMS RETURN TO THE EASTERN PLAINS BY FRI NIGHT OR SAT AS A FRONT INCREASES LOW LEVEL MOISTURE THERE. HOWEVER...THE WESTERN MOUNTAINS MAY SEE CRITICAL CONDITIONS FRIDAY AFTERNOON AS AN UPPER LEVEL STORM SYSTEM ORGANIZES OVER THE GREAT BASIN INCREASING WINDS PERHAPS ONCE AGAIN. VENTILATION THROUGH THE WORK WEEK WILL BE VERY GOOD TO EXCELLENT JUST ABOUT ALL AREAS. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 52 88 52 86 / 0 0 0 0 DULCE........................... 38 83 37 79 / 5 0 0 0 CUBA............................ 41 86 40 83 / 10 0 0 0 GALLUP.......................... 44 85 48 82 / 0 0 0 0 EL MORRO........................ 42 81 41 77 / 5 0 0 0 GRANTS.......................... 43 85 44 81 / 5 0 0 0 QUEMADO......................... 49 83 47 82 / 0 0 0 0 GLENWOOD........................ 52 90 49 88 / 0 0 0 0 CHAMA........................... 37 76 36 73 / 10 0 0 0 LOS ALAMOS...................... 52 83 52 81 / 10 0 0 0 PECOS........................... 50 83 51 81 / 20 10 5 0 CERRO/QUESTA.................... 42 80 40 77 / 20 5 5 0 RED RIVER....................... 37 71 38 69 / 20 10 5 0 ANGEL FIRE...................... 35 74 35 71 / 20 10 5 0 TAOS............................ 44 82 41 80 / 10 5 5 0 MORA............................ 47 80 48 78 / 20 10 5 0 ESPANOLA........................ 48 89 48 87 / 10 0 0 0 SANTA FE........................ 49 83 48 81 / 10 5 5 0 SANTA FE AIRPORT................ 53 87 50 85 / 10 5 5 0 ALBUQUERQUE FOOTHILLS........... 60 89 58 87 / 10 0 0 0 ALBUQUERQUE HEIGHTS............. 62 91 61 89 / 10 0 0 0 ALBUQUERQUE VALLEY.............. 56 92 56 91 / 10 0 0 0 ALBUQUERQUE WEST MESA........... 57 92 56 91 / 10 0 0 0 LOS LUNAS....................... 58 93 55 92 / 10 0 0 0 RIO RANCHO...................... 58 92 58 90 / 10 0 0 0 SOCORRO......................... 58 95 58 94 / 10 0 0 0 SANDIA PARK/CEDAR CREST......... 47 82 46 81 / 10 5 5 0 TIJERAS......................... 56 88 54 86 / 10 5 0 0 MORIARTY/ESTANCIA............... 47 90 47 88 / 20 5 5 0 CLINES CORNERS.................. 53 83 53 81 / 20 10 5 0 GRAN QUIVIRA.................... 56 86 54 85 / 20 5 5 0 CARRIZOZO....................... 57 89 57 90 / 10 5 5 0 RUIDOSO......................... 55 82 57 81 / 20 20 10 0 CAPULIN......................... 49 84 49 84 / 30 10 5 0 RATON........................... 48 90 49 88 / 20 10 5 0 SPRINGER........................ 49 89 51 87 / 30 10 5 0 LAS VEGAS....................... 52 84 53 83 / 30 10 5 0 CLAYTON......................... 59 91 60 91 / 30 10 5 0 ROY............................. 54 88 56 87 / 40 10 5 0 CONCHAS......................... 59 95 60 94 / 40 10 5 0 SANTA ROSA...................... 61 94 61 93 / 30 10 5 0 TUCUMCARI....................... 63 97 63 98 / 30 10 5 0 CLOVIS.......................... 60 91 62 95 / 30 10 10 0 PORTALES........................ 60 92 61 96 / 30 20 10 0 FORT SUMNER..................... 62 98 62 99 / 30 10 5 0 ROSWELL......................... 62 97 62 100 / 20 10 5 0 PICACHO......................... 60 92 60 93 / 20 10 5 0 ELK............................. 58 86 58 87 / 30 10 10 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 8 PM MDT TUESDAY FOR THE FOLLOWING ZONES...NMZ101-103-105-107. RED FLAG WARNING FROM 10 AM TO 11 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ101>109. && SHY/43
Hazardous weather outlook, May 21, 5:24 AM MDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 524 AM MDT MON MAY 21 2012 NMZ501>540-221200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 524 AM MDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED DRY THUNDERSTORMS WILL BE POSSIBLE ALONG AND NEAR THE CONTINENTAL DIVIDE AND THE RIO GRANDE VALLEY TODAY AND THIS EVENING. STRONG MICROBURST WINDS WILL BE POSSIBLE WITH DANGEROUS CLOUD TO GROUND LIGHTNING. FARTHER EAST...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH SOME STORMS POTENTIALLY BECOMING STRONG TO SEVERE EAST OF THE CENTRAL MOUNTAIN CHAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN EXTENDED PERIOD OF REPETITIVE CRITICAL FIRE WEATHER CONDITIONS WILL TAKE SHAPE TUESDAY THROUGH FRIDAY AS WINDS STRENGTHEN AND DRIER AIR MOVES INTO NEW MEXICO. WEST SOUTHWEST WINDS WILL BE STRONGEST ON WEDNESDAY WITH THE POTENTIAL FOR SOME DAMAGING WIND GUSTS ALONG AND DOWNWIND OF HIGHER TERRAIN AREAS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE EASTERN PLAINS OF NEW MEXICO ARE URGED TO SUBMIT ANY REPORTS OF HAIL OR STRONG THUNDERSTORM WINDS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. 52
In the hours before
Special weather statement, May 21, 2:24 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
224 PM MDT MON MAY 21 2012
NMZ523-524-533-539-212100-
CENTRAL HIGHLANDS-EASTERN LINCOLN COUNTY-GUADALUPE COUNTY-SOUTH
CENTRAL HIGHLANDS-
224 PM MDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN...SOUTHEASTERN
TORRANCE AND EXTREME SOUTHWESTERN GUADALUPE COUNTIES THROUGH 300 PM
MDT...
AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF STRONG THUNDERSTORMS EXTENDING FROM 5 MILES
NORTHWEST OF ENCINO TO 10 MILES SOUTHWEST OF CORONAL. THIS LINE WAS
MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.
AREAS AFFECTED BY THE STORMS INCLUDE...ENCINO AND DURAN.
THE STORMS ARE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.
&&
LAT...LON 3478 10534 3439 10522 3409 10536 3410 10567
3476 10559
TIME...MOT...LOC 2023Z 259DEG 8KT 3433 10553
44Special weather statement, May 21, 2:38 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
238 PM MDT MON MAY 21 2012
NMZ528-212115-
FAR NORTHEAST HIGHLANDS-
238 PM MDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA AND SOUTHERN
COLFAX COUNTIES THROUGH 315 PM MDT...
AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT TO CROSS I-25 14 MILES NORTH OF WAGON
MOUND...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
SOUTHERN COLFAX AND NORTHEASTERN MORA COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTHEASTERN NEW MEXICO.
&&
LAT...LON 3634 10461 3625 10446 3609 10456 3615 10482
3624 10483
TIME...MOT...LOC 2038Z 271DEG 16KT 3620 10472Special weather statement, May 21, 3:03 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 PM MDT MON MAY 21 2012
NMZ523-524-533-539-212130-
CENTRAL HIGHLANDS-EASTERN LINCOLN COUNTY-GUADALUPE COUNTY-SOUTH
CENTRAL HIGHLANDS-
303 PM MDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN...SOUTHEASTERN
TORRANCE AND SOUTHWESTERN GUADALUPE COUNTIES THROUGH 330 PM MDT...
AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CORONA...MOVING SOUTHEAST AT 15 MPH.
OTHER STRONG THUNDERSTORMS WERE DEVELOPING BETWEEN CORONA AND VAUGHN.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
LINCOLN COUNTY AS WELL AS HIGHWAY 54.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTHEASTERN NEW MEXICO.
&&
LAT...LON 3474 10535 3476 10488 3431 10499 3395 10542
3422 10579 3449 10557
TIME...MOT...LOC 2102Z 315DEG 16KT 3420 10554
KJSpecial weather statement, May 21, 3:06 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 PM MDT MON MAY 21 2012
NMZ515-528-212130-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
306 PM MDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH 330
PM MDT...
AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CIMARRON...OR ABOUT 23 MILES NORTHWEST OF
SPRINGER...MOVING EAST SOUTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...PHILMONT SCOUT RANCH AND
CIMARRON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTHEASTERN NEW MEXICO.
&&
LAT...LON 3660 10483 3646 10473 3639 10494 3652 10506
3660 10502
TIME...MOT...LOC 2106Z 289DEG 10KT 3652 10497
44Special weather statement, May 21, 4:02 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 402 PM MDT MON MAY 21 2012 NMZ528-529-212245- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- 402 PM MDT MON MAY 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND NORTHERN SAN MIGUEL COUNTIES THROUGH 445 PM MDT... AT 402 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WATROUS...OR ABOUT 18 MILES NORTHEAST OF LAS VEGAS...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN SAN MIGUEL COUNTY AND PORTIONS OF INTERSTATE 25. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3574 10460 3549 10482 3569 10510 3583 10500 TIME...MOT...LOC 2202Z 302DEG 10KT 3575 10496 KJ
Special weather statement, May 21, 4:04 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 404 PM MDT MON MAY 21 2012 NMZ529-532-533-212245- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-NORTHEAST HIGHLANDS- 404 PM MDT MON MAY 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN MIGUEL AND NORTHERN GUADALUPE COUNTIES THROUGH 445 PM MDT... AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF DILIA...OR ABOUT 25 MILES SOUTHEAST OF LAS VEGAS...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...COLONIAS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3527 10459 3503 10487 3526 10509 3537 10501 TIME...MOT...LOC 2204Z 302DEG 10KT 3528 10498 KJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:48 AM MDT | Special Weather Statement | ABQ | Chaves | 27 min |
| May 21, 2:18 AM MDT | Special Weather Statement | ABQ | Chaves | 27 min |
| May 21, 2:33 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 42 min |
| May 21, 4:36 AM MDT | Fire Weather Watch | ABQ | Cibola, McKinley, Rio Arriba, Sandoval, San Juan | 11 hr |
| May 21, 4:36 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 11 hr |
| May 21, 12:26 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 34 min |
| May 21, 1:02 PM MDT | Special Weather Statement | ABQ | Los Alamos | 28 min |
| May 21, 1:07 PM MDT | Special Weather Statement | ABQ | Lincoln | 38 min |
| May 21, 1:30 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 60 min |
| May 21, 1:48 PM MDT | Special Weather Statement | ABQ | Colfax | 42 min |
| May 21, 2:01 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 59 min |
| May 21, 2:15 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 60 min |
| May 21, 2:24 PM MDT | Special Weather Statement | ABQ | Torrance | 36 min |
| May 21, 2:38 PM MDT | Special Weather Statement | ABQ | Mora | 37 min |
| May 21, 3:00 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 60 min |
| May 21, 3:03 PM MDT | Special Weather Statement | ABQ | 27 min | |
| May 21, 3:06 PM MDT | Special Weather Statement | ABQ | Colfax | 24 min |
| May 21, 3:11 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 64 min |
| May 21, 3:14 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 61 min |
| May 21, 3:29 PM MDT | Red Flag Warning | ABQ | Cibola, McKinley, Rio Arriba, Sandoval, San Juan | 29 hr |
| May 21, 3:29 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 56 hr |
| May 21, 3:31 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Torrance | 59 min |
| May 21, 4:02 PM MDT | Special Weather Statement | ABQ | San Miguel | 43 min |
| May 21, 4:04 PM MDT | Special Weather Statement | ABQ | San Miguel | 41 min |
| May 21, 4:09 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 51 min |
| May 21, 4:11 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 64 min |
| May 21, 4:40 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Mora | 65 min |
| May 21, 4:44 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 48 min |
| May 21, 5:06 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 54 min |
| May 21, 5:42 PM MDT | Special Weather Statement | ABQ | Quay | 48 min |
| May 21, 5:47 PM MDT | Special Weather Statement | ABQ | Harding | 28 min |
| May 21, 5:48 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Harding, Quay, San Miguel | 117 min |
| May 21, 5:54 PM MDT | Special Weather Statement | ABQ | Quay | 51 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.